Alert archive / California / Wind Advisories in 2006
Wind Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 22, 2006, 8:31 AM PST for San Mateo County, Santa Clara County, Santa Cruz County, California. It took effect at Jan 22, 2006, 6:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2006, 8:31 AM PST (16:31 UTC)
- In effect from
- Jan 22, 2006, 6:00 PM PST
- Expired
- Jan 24, 2006, 6:00 AM PST
- In force
- 36 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 221631 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 831 AM PST SUN JAN 22 2006 ...WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS TONIGHT THROUGH MONDAY NIGHT... .A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE REGION THIS AFTERNOON AND OFFSHORE WINDS WILL CONTINUE THROUGH MONDAY NIGHT. THIS WILL PRODUCE STRONG GUSTY NORTHEAST WINDS IN THE HILLS OF THE SAN FRANCISCO BAY AREA. CAZ507-511-512-230015- /O.NEW.KMTR.WI.Y.0002.060123T0200Z-060124T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 831 AM PST SUN JAN 22 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY. STRONG NORTHEAST WINDS ARE FORECAST TO DEVELOP IN THE HILLS BY THIS EVENING. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY AND GUSTS SHOULD REACH 50 MPH OR EVEN HIGHER. THE OFFSHORE FLOW AND STRONG WINDS SHOULD CONTINUE THROUGH MONDAY NIGHT BEFORE DECREASING DURING THE DAY ON TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES MAY OCCUR...ALONG WITH DOWNED TREES. PERSONS IN THE HILLS SHOULD USE EXTRA CAUTION WHEN DRIVING AND BE PREPARED FOR POSSIBLE POWER OUTAGES. $$ SEK
4 follow-up statements
000 WWUS76 KMTR 222357 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 357 PM PST SUN JAN 22 2006 ...WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS TONIGHT THROUGH MONDAY NIGHT... .A STRONG OFFSHORE FLOW WILL CONTINUE TONIGHT THROUGH MONDAY NIGHT. THIS WILL PRODUCE STRONG GUSTY NORTHEAST WINDS IN THE HILLS OF THE SAN FRANCISCO BAY AREA. CAZ507-511-512-230800- /O.CON.KMTR.WI.Y.0002.060123T0200Z-060124T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 357 PM PST SUN JAN 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. STRONG NORTHEAST WINDS ARE FORECAST TO DEVELOP IN THE HILLS THIS EVENING. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY AND GUSTS SHOULD REACH 50 MPH OR EVEN HIGHER. THE OFFSHORE FLOW AND STRONG WINDS SHOULD CONTINUE THROUGH MONDAY NIGHT BEFORE DECREASING DURING THE DAY ON TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES MAY OCCUR... ALONG WITH DOWNED TREES. PERSONS IN THE HILLS SHOULD USE EXTRA CAUTION WHEN DRIVING AND BE PREPARED FOR POSSIBLE POWER OUTAGES. $$ SEK/STROBIN
000 WWUS76 KMTR 230745 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1145 PM PST SUN JAN 22 2006 ...WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS TONIGHT THROUGH MONDAY NIGHT... .A STRONG OFFSHORE FLOW WILL CONTINUE TONIGHT THROUGH MONDAY NIGHT. THIS WILL PRODUCE STRONG GUSTY NORTHEAST WINDS IN THE HILLS OF THE SAN FRANCISCO BAY AREA. CAZ507-511-512-240000- /O.CON.KMTR.WI.Y.0002.060123T0200Z-060124T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 1145 PM PST SUN JAN 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. STRONG NORTHEAST WINDS ARE FORECAST TO STRENGTHEN IN THE HILLS OVERNIGHT. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY AND GUSTS SHOULD REACH 50 MPH OR EVEN HIGHER. THE OFFSHORE FLOW AND STRONG WINDS SHOULD CONTINUE THROUGH MONDAY NIGHT BEFORE DECREASING DURING THE DAY ON TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES MAY OCCUR... ALONG WITH DOWNED TREES. PERSONS IN THE HILLS SHOULD USE EXTRA CAUTION WHEN DRIVING AND BE PREPARED FOR POSSIBLE POWER OUTAGES. $$ MARKKANEN
000 WWUS76 KMTR 231805 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1005 AM PST MON JAN 23 2006 ...WIND ADVISORY FOR THE HILLS OF THE SAN FRANCISCO BAY AREA THROUGH 6 AM PST TUESDAY MORNING... .A STRONG OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY MORNING. THIS WILL PRODUCE STRONG AND GUSTY NORTHEAST WINDS IN THE HILLS OF THE SAN FRANCISCO BAY AREA...ESPECIALLY ABOVE 1000 FEET. CAZ507-511-512-240200- /O.CON.KMTR.WI.Y.0002.000000T0000Z-060124T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 1005 AM PST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY FOR THE HILLS OF THE SAN FRANCISCO BAY AREA... STRONG NORTH TO NORTHEAST WINDS DEVELOPED IN THE HILLS LAST NIGHT AND EARLY THIS MORNING. WINDS WILL DECREASE FOR A TIME THIS AFTERNOON BEFORE INCREASING AGAIN TONIGHT THROUGH EARLY TUESDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY AND GUSTS WILL REACH 50 MPH OR EVEN HIGHER. THE OFFSHORE FLOW AND STRONG WINDS WILL CONTINUE THROUGH TONIGHT BEFORE DECREASING DURING THE DAY ON TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES MAY OCCUR... ALONG WITH DOWNED TREES. PERSONS IN THE HILLS SHOULD USE EXTRA CAUTION WHEN DRIVING AND BE PREPARED FOR POSSIBLE POWER OUTAGES. TIE DOWN LOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$ RWW
000 WWUS76 KMTR 240407 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 807 PM PST MON JAN 23 2006 ...WIND ADVISORY FOR THE HILLS OF THE SAN FRANCISCO BAY AREA THROUGH 6 AM PST TUESDAY MORNING... .A STRONG OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY MORNING. THIS WILL PRODUCE STRONG AND GUSTY NORTHEAST WINDS IN THE HILLS OF THE SAN FRANCISCO BAY AREA...ESPECIALLY ABOVE 1000 FEET. CAZ507-511-512-241215- /O.CON.KMTR.WI.Y.0002.000000T0000Z-060124T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 807 PM PST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER OUTAGES MAY OCCUR... ALONG WITH DOWNED TREES. PERSONS IN THE HILLS SHOULD USE EXTRA CAUTION WHEN DRIVING AND BE PREPARED FOR POSSIBLE POWER OUTAGES. TIE DOWN LOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:25 AM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 22, 3:25 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
325 AM PST SUN JAN 22 2006
.DISCUSSION...LOW CLOUDS ARE EXTENSIVE IN THE BAY AREA BUT THEY WILL
BE CLEARING RAPIDLY THIS MRNG AS A CLASSIC INSIDE SLIDER TROF DROPS
SWD THRU NRN CA...SWEEPING BOTH LOW AND HI CLOUDS AHEAD OF IT AND
LEAVING N WINDS IN ITS WAKE. SATPIX INDICATED THAT THE TROF AXIS WAS
APPROACHING THE I-80 CORRIDOR AT 2 AM AND IT WILL MOVE SWD OUT OF
THE DISTRICT BY EARLY AFTN...LEAVING CLEAR SKIES...INCREASING
OFFSHORE FLOW...AND STRENGTHENING N WINDS IN ITS WAKE. AT 2 AM THE
WMC-SFO GRADIENT WAS 4.5 MB AND INCREASING...ITS FORECAST TO
APPROACH 10 MB BY LATE AFTN. ACV-SFO WAS 4.1 BUT IS NOT FORECAST TO
INCREASE MUCH AS THE GENERAL PRESSURE PATTERN WILL SET UP E-W.
AT 2 AM N WINDS HAD NOT REALLY STARTED IN OUR DISTRICT EXCEPT AT MT
DIABLO...WHERE THEY WERE BLOWING AT ABOUT 20 MPH. HOWEVER...AT THE
KNOXVILLE CREEK RAWS SITE IN LAKE COUNTY WINDS OF 17 TO 30 MPH HAD
JUST DEVELOPED AT 2 AM WITH RISING TEMPS AND FALLING HUMIDITIES.
THIS IS AN INDICATION OF THINGS TO COME AND WILL ISSUE A WIND
ADVISORY FOR THE SFO BAY AREA HILLS VALID TNGT THRU MON NIGHT. THE
ETA AND THE KNOXVILLE CREEK OB INDICATE THAT RATHER STRONG WINDS
WILL PROBABLY DEVELOP IN THE BAY AREA HILLS AS EARLY AS LATE MRNG BUT
WITH OFFSHORE PRESSURE GRADIENTS NOT FORECAST TO BECOME REALLY STEEP
UNTIL TNGT AND THE USUAL PATTERN OF THE STRONGEST WINDS OCCURRING
BETWEEN MIDNIGHT AND NOON...WILL NOT START THE ADVISORY TIL 6 PM.
HOWEVER...THE DAY SHIFT WILL HAVE TO KEEP AN EYE ON THINGS. THE WMC-
SFO GRADIENT IS FORECAST TO INCREASE TO 10 MB BY 00Z MON AND TO 12 MB
BY 12Z MON...AND THERE WILL ALSO BE GOOD UPPER LEVEL SUPPORT FOR THE
WINDS AS THE FLOW ALOFT VEERS FROM NW TO NE THIS AFTN AND TNGT.
GUSTS SHOULD EXCEED 50 MPH AT SOME HILL SITES BY EARLY MON MRNG AT
THE LATEST.
ONCE STARTED...THE STRONG OFFSHORE PATTERN IS FORECAST TO CONTINUE
INTO TUE MRNG AS SURFACE HIGH PRESSURE ENTRENCHES IN THE GREAT BASIN
AND OUR INSIDE SLIDER MOVES ONLY SLUGGISHLY THRU SRN CA/NRN BAJA AS
A CUTOFF LOW...MAINTAINING A NELY FLOW ALOFT OVER OUR REGION. THE
ETA DOES NOT FORECAST 925 MB WINDS TO BE ESPECIALLY STRONG AFTER MON
MRNG BUT ANYTIME THE WMC-SFO GRADIENT REMAINS AT 10 MB OR ABOVE WITH
A NELY FLOW ALOFT...NO MATTER WHAT THE MODELS FORECAST WE GET STRONG
NE WINDS IN THE HILLS...AND THOSE PARAMETERS ARE FORECAST TO CONTINUE
INTO TUE MRNG.
THE MODELS ARE COMING TOGETHER ON FUTURE DEVELOPMENTS FOR THE SECOND
HALF OF THE WEEK...AND AS USUAL THEY ARE FOLLOWING THE LEAD OF THE
EURO. GONE IS THE OLD GFS FORECAST OF A NEW CUTOFF LOW MOVING
SLUGGISHLY INTO SRN CA BY ABOUT FRI. NOW THE EURO...UK...GFS...AND
CANADIAN ALL HAVE A MUCH LOWER AMPLITUDE OPEN TROF RACING ASHORE ON
THU. THE CANADIAN AND UK ARE A LITTLE FASTER THAN THE GFS AND
EURO. WITH THIS MODEL CONSENSUS WILL BRING A CHANCE OF RAIN INTO
THE N BAY AS EARLY AS WED NIGHT WITH A CHANCE OVER THE ENTIRE AREA
THU THRU FRI. AFTER THAT UNSETTLED WX IS FORECAST TO CONTINUE WITH
ANOTHER SYSTEM SWINGING THRU NRN CA ON SAT.
&&
.AVIATION...CLEARING WILL TAKE PLACE FROM N-S THIS MORNING. EXPECT
SCT-BKN CLOUDS OVER THE BAY TIL ABOUT 14Z AND OVER THE CENTRAL COAST
TIL ABOUT 16Z. RAPIDLY LOWERING HUMIDITIES ARE EXPECTED AS THE FLOW
TURNS TO N-NE TODAY. N-NE FLOW WILL CONTINUE INTO MONDAY. SURFACE
WINDS SHOULD BE MAINLY LIGHT AT AREA TERMINALS...BUT LOCALLY GUSTY
WINDS ARE POSSIBLE NEARBY KOAK. WILL MONITOR FOR POSSIBLE LOW LEVEL
WIND SHEAR (LLWS).
&&
.MTR WATCHES/WARNINGS/ADVISORIES.
.TNGT THRU MON NIGHT...WIND ADVISORY FOR SFO BAY AREA HILLS.
PUBLIC FORECAST: MARKKANEN
AVIATION/MARINE: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 22, 8:15 AM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 815 AM PST SUN JAN 22 2006 CAZ006-505-506-508>510-513>518-231400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-SAN FRANCISCO PENINSULA COAST- SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 815 AM PST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ507-511-512-231400- NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- 815 AM PST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HILLS OF THE SAN FRANCISCO BAY AREA. .DAY ONE...TODAY A WIND ADVISORY WILL BE IN EFFECT BEGINNING AT 6 PM THIS EVENING. NORTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE AS A STRONG OFFSHORE FLOW DEVELOPS. THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS AND MAY KNOCK DOWN TREES AND CAUSE POWER OUTAGES. * WIND ADVISORY......SEE WWUS76 KMTR...SFONPWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND ADVISORY WILL CONTINUE IN EFFECT UNTIL 6 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.